So what? This is my answer to articles such as this.
We still have to play the hand we are dealt. I could see myself in the past reading something like this and thinking, "Aha!" Just what I thought. It's not my fault after all. I guess these studies serve some purpose but I am still on the side of personal responsibility and accountability. We can use this information however we choose - to validate whichever "rat" we are. I remember reading an observation made by some people watching children during recess. The slimmer students moved more during recess while eating about the same amount as the overweight students. Duh.
We are getting to the bottom of my issues with blood pressure and thyroid. I went to the doctor not too long ago and was given hydrochlorothiazide - a diuretic. Well, I swelled up, had leg cramps at night, racing heart, and was very weak - couldn't keep up at my exercise classes and didn't even feel like going. I stopped taking it. I told the doctor and they said to get right in there. He tried to tell me since hydro-- was a diuretic that wasn't the cause of all this - my skin was really tight on my feet and ankles from the swelling. I told him that was the only thing that had changed. So I was given another BP med. The lower number on my BP reading was around 100 most of the time. My heart rate was so high (156 last Saturday) that I had double vision for a time. My heart rate was consistently over 100 all weekend. I was dangerously close to a stroke.
Yesterday I went back to the doctor and he did an EKG and discovered I was in atrial fibrillation. I was kind of relieved to find out what the problem was so we knew what to treat. I am now on yet another BP med. to slow my heart rate and the generic of Coumadin (blood thinner) to protect me from a stroke. Hopefully this will get my heart back in rhythm or we have to have a cardiologist do something. I may have to go back to work after all. I go back Monday for a Pro-Time check (did I get that spelled correctly?) and will go back to the doctor in a month for a follow-up.
I read up on a-fib and found on the list of causes high blood pressure and thyroid issues - that's me.
I haven't been blogging because all this has caused a weight gain - I lost 8 lb. within just a few days between doctor visits - which means I gained that and more. I also haven't had much energy. This weight thing really messes with my head. Even if we know the reason for the gain it is disturbing. At the beginning of the year I was so excited and was going to get to goal weight. I am going to have to get this heart thing resolved before that can happen.
Hope all of you are well.